Alert archive / North Carolina / Small Craft Advisories in 2011

Small Craft Advisory 29, NWS Newport/Morehead City, NC

March 12, 2011

NWS Newport/Morehead City, NC issued this small craft advisory at Mar 12, 2011, 10:17 AM EST. It took effect at Mar 12, 2011, 4:00 PM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2011, 10:17 AM EST (15:17 UTC)
In effect from
Mar 12, 2011, 4:00 PM EST
Expired
Mar 13, 2011, 3:41 PM EDT
In force
23 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

387 
WHUS72 KMHX 121517
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1017 AM EST SAT MAR 12 2011

...SMALL CRAFT CONDITIONS EXPECTED TO DEVELOP ACROSS THE COASTAL
WATERS LATE THIS AFTERNOON AND CONTINUE INTO SUNDAY...

.PRESSURE GRADIENTS WILL TIGHTEN ACROSS THE WATERS LATER TODAY AND
TONIGHT AS HIGH PRESSURE PUSHES SOUTH AND A WEAK FRONT APPROACHES
FROM THE NORTHWEST. WINDS ARE EXPECTED TO BE JUST BELOW SMALL
CRAFT CRITERIA BUT COULD SEE GUSTS TO AROUND 25 KT AT
TIMES...ESPECIALLY ACROSS THE CENTRAL WATERS. SEAS ARE EXPECTED TO
BUILD UP TO 6 TO 7 FT ACROSS THE COASTAL WATERS LATE THIS
AFTERNOON AND EVENING...THEN GRADUALLY SUBSIDE ON SUNDAY.

AMZ152-154-122330-
/O.NEW.KMHX.SC.Y.0029.110312T2100Z-110313T2100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1017 AM EST SAT MAR 12 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM EST THIS AFTERNOON TO
5 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM EST THIS
AFTERNOON TO 5 PM EDT SUNDAY. 

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS BY EARLY
  THIS EVENING. WINDS WILL SHIFT TO THE WEST AND DIMINISH TO 10 TO
  15 KNOTS SUNDAY MORNING.

* SEAS...SEAS WILL BUILD TO 4 TO 6 FT LATE THIS AFTERNOON...THEN
  PEAK AROUND 5 TO 7 FEET TONIGHT. SEAS WILL GRADUALLY SUBSIDE TO
  BELOW 6 FEET LATE SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-156-158-122330-
/O.NEW.KMHX.SC.Y.0029.110313T0200Z-110313T1700Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1017 AM EST SAT MAR 12 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM EST THIS EVENING TO
1 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM EST THIS
EVENING TO 1 PM EDT SUNDAY. 

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 KT LATE THIS
  AFTERNOON AND EARLY EVENING. GUSTS UP TO 25 KT WILL BE POSSIBLE
  THIS EVENING INTO THE OVERNIGHT. WINDS WILL SHIFT TO THE WEST
  AND DIMINISH TO 10 TO 15 KT SUNDAY MORNING.

* SEAS...SEAS WILL BUILD TO 4 TO 6 FEET THIS EVENING AND CONTINUE
  THROUGH THE OVERNIGHT. THE HIGHEST SEAS WILL BE ACROSS THE OUTER
  PORTION OF THE WATERS. SEAS WILL GRADUALLY SUBSIDE TO BELOW 6
  FEET AROUND MID DAY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
5 follow-up statements
092 
WHUS72 KMHX 122111
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
411 PM EST SAT MAR 12 2011

...SMALL CRAFT CONDITIONS EXPECTED TO DEVELOP ACROSS THE COASTAL
WATERS LATE THIS AFTERNOON AND CONTINUE INTO SUNDAY...

.PRESSURE GRADIENTS WILL CONTINUE TO TIGHTEN ACROSS THE WATERS
THIS EVENING AS HIGH PRESSURE PUSHES SOUTH AND A WEAK FRONT
APPROACHES FROM THE NORTHWEST. WINDS ARE EXPECTED TO BE JUST BELOW
SMALL CRAFT CRITERIA BUT COULD SEE GUSTS TO AROUND 25 KT AT
TIMES...ESPECIALLY ACROSS THE CENTRAL WATERS. SEAS ARE EXPECTED TO
BUILD UP TO 4 TO 7 FT ACROSS THE COASTAL WATERS THIS EVENING...THEN
GRADUALLY SUBSIDE ON SUNDAY.

AMZ152-154-130515-
/O.CON.KMHX.SC.Y.0029.000000T0000Z-110313T2100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
411 PM EST SAT MAR 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY. 

* WINDS...SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS EARLY
  THIS EVENING. WINDS WILL SHIFT TO THE WEST AND DIMINISH TO 10 TO
  15 KNOTS SUNDAY MORNING.

* SEAS...SEAS WILL BUILD TO 4 TO 6 FT THIS EVENING...THEN PEAK
  AROUND 5 TO 7 FEET TONIGHT. SEAS WILL GRADUALLY SUBSIDE TO BELOW
  6 FEET LATE SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-156-158-130515-
/O.CON.KMHX.SC.Y.0029.110313T0200Z-110313T1700Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
411 PM EST SAT MAR 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM EST THIS
EVENING TO 1 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM EST THIS
EVENING TO 1 PM EDT SUNDAY. 

* WINDS...SOUTHWEST WINDS AROUND 15 TO 20 KT WILL CONTINUE TONIGHT
  WITH GUSTS UP TO 25 KT WILL BE POSSIBLE. WINDS WILL SHIFT TO
  THE WEST AND DIMINISH TO 10 TO 15 KT SUNDAY MORNING.

* SEAS...SEAS WILL BUILD TO 4 TO 6 FEET THIS EVENING AND 
  CONTINUE THROUGH THE OVERNIGHT. THE HIGHEST SEAS WILL BE 
  ACROSS THE OUTER PORTION OF THE WATERS. SEAS WILL GRADUALLY 
  SUBSIDE TO BELOW 6 FEET AROUND MID DAY SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
691 
WHUS72 KMHX 130245
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
945 PM EST SAT MAR 12 2011

...SMALL CRAFT CONDITIONS CONTINUE ACROSS THE COASTAL WATERS INTO 
SUNDAY...

.PRESSURE GRADIENTS WILL CONTINUE TO TIGHTEN ACROSS THE WATERS
OVERNIGHT AS HIGH PRESSURE PUSHES SOUTH AND A WEAK FRONT APPROACHES
FROM THE NORTHWEST. SOUTHWEST WINDS WILL REACH 20 TO 25 KNOTS AT
TIMES OVERNIGHT BEFORE BEGINNING TO DIMINISH SUNDAY MORNING. SEAS
ARE EXPECTED TO BUILD UP TO 4 TO 7 FT ACROSS THE COASTAL WATERS
OVERNIGHT...THEN GRADUALLY SUBSIDE ON SUNDAY.

AMZ150-156-158-131045-
/O.CON.KMHX.SC.Y.0029.000000T0000Z-110313T1700Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
945 PM EST SAT MAR 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT SUNDAY. 

* WINDS...SOUTHWEST WINDS AROUND 20 TO 25 KT WILL CONTINUE
  OVERNIGHT. WINDS WILL SHIFT TO THE WEST AND DIMINISH TO 10 TO
  15 KT SUNDAY MORNING.

* SEAS...SEAS WILL BUILD TO 4 TO 6 FEET OVERNIGHT. THE HIGHEST
  SEAS WILL BE ACROSS THE OUTER PORTION OF THE WATERS. SEAS WILL
  GRADUALLY SUBSIDE TO BELOW 6 FEET AROUND MID DAY SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-131045-
/O.CON.KMHX.SC.Y.0029.000000T0000Z-110313T2100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
945 PM EST SAT MAR 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT SUNDAY. 

* WINDS...SOUTHWEST WINDS 20 TO 25 KNOTS OVERNIGHT WILL SHIFT TO
  THE WEST AND DIMINISH TO 10 TO 15 KNOTS SUNDAY MORNING.

* SEAS...SEAS WILL PEAK AROUND 5 TO 7 FEET OVERNIGHT. SEAS WILL
  GRADUALLY SUBSIDE TO BELOW 6 FEET LATE SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
927 
WHUS72 KMHX 130847
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
447 AM EDT SUN MAR 13 2011

...SMALL CRAFT CONDITIONS CONTINUE ACROSS THE COASTAL WATERS INTO
THIS AFTERNOON...

.THE TIGHT PRESSURE GRADIENT OVER THE NORTH CAROLINA WATERS EARLY
THIS MORNING WILL SLACKEN THIS AFTERNOON AS A WEAK FRONT
APPROACHES THE WATERS LATE. THIS WILL ALLOW WESTERLY WINDS OF 15 TO
25 KNOTS WITH GUSTS TO 25 KNOTS THIS MORNING TO DIMINISH TO
NORTHWEST AROUND 10 KNOTS THIS AFTERNOON. SEAS ARE FORECAST TO
PEAK EARLY THIS MORNING AT 5 TO 7 FEET...THEN GRADUALLY SUBSIDE
TO 3 TO 5 FEET THIS AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED TO REDEVELOP LATE MONDAY OR MONDAY NIGHT AS A MODERATE
NORTHEASTERLY FLOW DEVELOPS BEHIND THE COLD FRONT THAT CROSSES THE
WATERS TONIGHT AND STALL SOUTH OF THE AREA MONDAY.

AMZ150-156-158-131700-
/O.CON.KMHX.SC.Y.0029.000000T0000Z-110313T1700Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
447 AM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON. 

* WINDS...SOUTHWEST WINDS AROUND 20 KT WITH GUSTS TO 25 KT EARLY
  THIS MORNING WINDS WILL SHIFT TO THE WEST AND DIMINISH TO 10 KT
  THIS AFTERNOON.

* SEAS...SEAS WILL PEAK AT 5 TO 6 FEET EARLY THIS MORNING. SEAS
  WILL GRADUALLY SUBSIDE TO 3 TO 4 FEET AROUND MID DAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-131800-
/O.CON.KMHX.SC.Y.0029.000000T0000Z-110313T2100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
447 AM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WINDS...SOUTHWEST WINDS AROUND 20 KT WITH GUSTS TO 25 KT EARLY
  THIS MORNING WINDS WILL SHIFT TO THE WEST AND DIMINISH TO 10 KT
  THIS AFTERNOON. 

* SEAS...SEAS WILL PEAK AT 5 TO 7 FEET EARLY THIS MORNING. SEAS
  WILL GRADUALLY SUBSIDE TO 4 TO 5 FEET LATE THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
332 
WHUS72 KMHX 131512
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1112 AM EDT SUN MAR 13 2011

...SMALL CRAFT CONDITIONS CONTINUE ACROSS THE CENTRAL COASTAL
WATERS INTO THIS AFTERNOON...

.WINDS AND SEAS ARE DECREASING TODAY...BUT SEAS WILL CONTINUE
AROUND 6 FEET OVER OUTER PORTIONS OF THE CENTRAL WATERS THROUGH
THE AFTERNOON. 

AMZ150-156-158-131615-
/O.CAN.KMHX.SC.Y.0029.000000T0000Z-110313T1700Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
1112 AM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE SMALL CRAFT ADVISORY. 

$$

AMZ152-154-132100-
/O.CON.KMHX.SC.Y.0029.000000T0000Z-110313T2100Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
1112 AM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON. 

* WINDS...SOUTHWEST WINDS 10 TO 15 KT THIS AFTERNOON. 

* SEAS...SEAS AT 4 TO 6 FEET WILL SUBSIDE TO 3 TO 5 FEET LATE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
264 
WHUS72 KMHX 131941
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
341 PM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY CONDITIONS DEVELOPING AGAIN MONDAY...

.HIGH PRESSURE BUILDING IN BEHIND A COLD FRONT WILL PRODUCE
INCREASING NORTHEAST WINDS MONDAY...RESULTING IN SEAS BUILDING TO
5 TO 7 FEET OVER THE COASTAL WATERS. THE HAZARDOUS SEAS WILL
PERSIST THROUGH MID WEEK OVER THE CENTRAL AND SOUTHERN WATERS. 

AMZ152-154-141000-
/O.CAN.KMHX.SC.Y.0029.000000T0000Z-110313T2100Z/
/O.NEW.KMHX.SC.Y.0030.110314T1200Z-110317T1000Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
341 PM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 6 AM EDT
THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO
6 AM EDT THURSDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS...SHIFTING WINDS WILL BECOME NORTHEAST OVERNIGHT AND
  INCREASE TO 15 TO 20 KT MONDAY AND MONDAY NIGHT. 

* SEAS...SEAS AT 3 TO 5 FEET TONIGHT WILL BUILD TO 5 TO 7 FEET
  EARLY MONDAY...AND PERSIST INTO WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-141000-
/O.NEW.KMHX.SC.Y.0030.110314T1200Z-110315T0400Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
341 PM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT
EDT MONDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO
MIDNIGHT EDT MONDAY NIGHT. 

* WINDS...NORTHEAST WINDS WILL INCREASE TO 15 TO 20 KT BY EARLY
  MONDAY AND CONTINUE INTO MONDAY NIGHT. 

* SEAS...SEAS AT 3 TO 5 FEET TONIGHT WILL BUILD TO 4 TO 6 FEET
  EARLY MONDAY...AND PERSIST INTO MONDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-141000-
/O.NEW.KMHX.SC.Y.0030.110314T1800Z-110317T0400Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
341 PM EDT SUN MAR 13 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM MONDAY TO MIDNIGHT
EDT WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM MONDAY TO
MIDNIGHT EDT WEDNESDAY NIGHT. 

* WINDS...SHIFTING WINDS WILL BECOME NORTHEAST LATE TONIGHT AND
  INCREASE TO 15 TO 20 KT MONDAY AND MONDAY NIGHT.

* SEAS...SEAS AT 3 TO 5 FEET TONIGHT WILL BUILD TO 4 TO 6 FEET BY
  MONDAY AFTERNOON...AND TO 5 TO 7 FEET MONDAY NIGHT. SEAS WILL
  PERSIST AROUND 6 FEET INTO WEDNESDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 3:57 AM EST, 6 hours 20 minutes earlier.

Area forecast discussion, Mar 12, 3:57 AM EST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
357 AM EST SAT MAR 12 2011

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO BUILD EAST INTO CAROLINAS TROUGH
SUNDAY. A WEAK COLD FRONT WILL PASS THROUGH THE REGION SUNDAY
EVENING THEN STALL ACROSS THE SOUTHEASTERN STATES MONDAY THROUGH
WEDNESDAY. HIGH PRESSURE BUILDS IN ACROSS THE REGION THURSDAY AND
FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 345 AM SATURDAY...RIDGING AT THE SURFACE AND ALOFT WILL
CONTINUE TODAY AND TONIGHT WITH MOSTLY SUNNY SKIES EXPECTED TODAY.
APPALACHIAN LEE SIDE TROUGH WAS PRODUCING SOME UPPER LEVEL CLOUDS
EARLY THIS MORNING BUT WITH THE COLUMN VERY DRY THROUGHOUT...DO
NOT EXPECT MUCH IN THE FORM OF CLOUDINESS TODAY OR TONIGHT. EXPECT
MORNING INVERSION TO MIX OUT AROUND MIDDAY AND ALLOW FOR GUSTY
SOUTHWEST WINDS AGAIN THIS AFTERNOON...AROUND 15-20 MPH. DRY
AIRMASS WILL PERSIST THROUGH THE SHORT TERM. SURFACE WINDS WILL
MAINTAIN 5-10 KNOTS TONIGHT AS SURFACE RIDGE SHIFTS OFFSHORE AND
PRESSURE GRADIENT BEGINS TO TIGHTEN WITH TROUGH APPROACHING FROM
THE NORTH.

LOW LEVEL THICKNESSES INCREASE TODAY AND WITH AMPLE SUN...EXPECT
TEMPS IN THE MID TO UPPER 60S. INCORPORATED BIAS CORRECTED MOS FOR
TODAYS HIGH WHICH MATCHES WELL WITH LOCAL THICKNESS STUDY AND IS A
FEW DEGREES ABOVE MET/MAV GUIDANCE. TEMPS OVERNIGHT WILL NOT FALL
AS MUCH AS FRIDAY NIGHT WITH LOWS GENERALLY IN THE 40S FOR THE
COASTAL PLAIN AND LOW 50S ALONG THE BEACHES AND OUTER BANKS.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
AS OF 300 AM SATURDAY...A DRY COLD FRONT WILL APPROACH THE AREA
SUNDAY MOVING INTO THE NORTHERN ZONES NORTH OF ROUTE 64 LATE IN DAY.
PREFRONTAL SW TO W FLOW WILL PRODUCE WARM TEMPERATURES INTO THE 70S
INLAND AND AWAY FROM THE COOLER ONSHORE FLOW ALONG THE COAST. USED A
BLEND OF CURRENT TEMPS WITH THE BIAS CORRECTED MODELS AND WAS
GETTING SOME MID 70S WELL INLAND. THESE READINGS MAY ON THE HIGH
SIDE BUT THE BIAS CORRECTED TEMPS HAVE BEEN VERIFY WELL THE PAST
COUPLE OF WEEKS. THE FRONT WILL SINK SOUTH THE FORECAST AREA SUNDAY
NIGHT TO BE LOCATED NEAR CAPE FEAR 12Z MONDAY. EXPECT CLOUDS TO
BEGIN INCREASING LATE SUNDAY THEN LOWERING AND THICKENING SUNDAY
NIGHT AND MONDAY. WILL CONTINUE WITH A DRY FORECAST THROUGH SUNDAY
NIGHT THEN INDICATE A SLIGHT CHANCE FOR RAIN MONDAY AS AN INITIAL
WAVE MOVES EAST ALONG THE FRONT WHICH WILL BE STALLED JUST SE OF THE
FORECAST AREA. LOWS SUNDAY NIGHT WILL BE IN THE MIDDLE 40S AND HIGHS
ON MONDAY WILL BE MUCH COOLER WITH NORTHERLY FLOW AND MOSTLY CLOUDY
SKIES PRODUCING HIGHS IN THE MIDDLE TO UPPER 50S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 315 AM SATURDAY...CONTINUED LOW CONFIDENCE IN THE TUESDAY AND
WEDNESDAY FORECAST WITH SIGNIFICANT MODEL DIFFERENCES AND LACK OF
CONTINUITY WITHIN RESPECTIVE MODEL RUNS. THE GEM/ECMWF FAVOR A
SOUTHERN STREAM WAVE ORGANIZING OVER TN MONDAY NIGHT THEN MOVING
SLOWLY EAST INTO AND ACROSS NC TUESDAY INTO EARLY WEDNESDAY WITH THE
WETTEST PERIOD TUESDAY NIGHT/EARLY WEDNESDAY. THE NAM-12 WAS FASTER
WITH THE MOST SIGNIFICANT PRECIPITATION MONDAY NIGHT INTO TUESDAY.
THE GFS HAD FOCUSING THE BEST PRECIPITATION CHANCES FOR EASTERN NC
TUESDAY AFTERNOON/EVENING. DUE TO ALL THE UNCERTAINTY I DECIDED TO
JUST BROADBRUSH THE MONDAY NIGHT THROUGH TUESDAY NIGHT PERIOD WITH A
30% POP AND KEEP WEDNESDAY DRY. THURSDAY AND FRIDAY ARE EXPECTED TO
BE DRY WITH HIGH PRESSURE SURFACE AND ALOFT OVER THE AREA.

TEMPS MAINLY BELOW NORMAL MONDAY NIGHT-WED NIGHT...MAINLY FOR MAX
TEMPS. TEMPS MODERATING BACK TO ABOVE NORMAL THU-FRI.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
AS OF 1245 AM SATURDAY...BROAD SFC AND UPPER LEVEL HIGH PRESSURE
WILL CONTINUE THROUGH THE TAF PERIOD WITH VFR CONDITIONS EXPECTED.
SUFFICIENT DECOUPLING OF THE SURFACE WINDS HAS OCCURRED ACROSS ALL
SITES EXCEPT FOR ISO WHERE A LIGHT SOUTHWEST BREEZE EXISTS. DRY
AIR CONTINUES TO FILTER IN FOR THE LOW LEVELS SO ALTHOUGH DEWPOINT
DEPRESSIONS MAY APPROACH 1 TO 2 DEGREES BRIEFLY OVERNIGHT...DO NOT
EXPECT FOG FORMATION AT THIS TIME. MAINLY SUNNY SKIES EXPECTED
TODAY WITH GUSTY WEST TO SOUTHWEST WINDS AROUND 15 TO 20 KT
POSSIBLE THIS AFTERNOON.

LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
AS OF 315 AM SATURDAY...LOOKING AT PREVAILING VFR CONDITIONS THROUGH
SUNDAY NIGHT AS MOISTURE AND FORCING WILL NOT BE SUFFICIENT FOR
PRECIPITATION. THE PERIOD FOR MONDAY THROUGH WEDNESDAY IS LOOKING
UNSETTLED THOUGH DETAILS REMAIN UNCERTAIN. A FRONT WILL BE STALLED
TO THE SOUTH OF THE REGION WITH A LOW PRESSURE EXPECTED TO MOVE EAST
ALONG IT AND BRING PRECIPITATION TO THE AREA DURING THE PERIOD WITH
SUB VFR CONDITIONS.

&&

.MARINE...
AS OF 350 AM SATURDAY...LATEST SURFACE OBSERVATIONS INDICATE 10 TO
15 KNOTS ACROSS THE SOUNDS AND COASTAL WATERS WITH SEAS 3 TO 6
FEET. SURFACE HIGH WILL SHIFT OFFSHORE THIS AFTERNOON WITH WINDS
BRIEFLY BELOW SCA CRITERIA THIS MORNING. SEAS WILL BOUNCE AROUND
4 TO 7 FEET FOR THE CENTRAL AND NORTHERN WATERS. WILL MAINTAIN
CONSISTENCY FOR THE COASTAL WATERS AND KEEP SCA IN PLACE AS WINDS
WILL INCREASE THIS AFTERNOON WITH THE SURFACE HIGH SHIFTING
OFFSHORE AND COLD FRONT APPROACHING FROM THE NORTH PLACING THE
WATERS IN AN INCREASING SOUTHWEST PRESSURE GRADIENT. EXPECT
WESTERLY WINDS TO BACK TO SOUTHWEST AND INCREASE 15 TO 20 KNOTS
WITH GUSTS TO 25 KNOTS BY THIS AFTERNOON. WILL AGAIN INITIAL SMALL
CRAFT EXERCISE CAUTION FOR THE SOUNDS AS WINDS WILL GUST NEAR OR
ABOVE 25 KNOTS FOR A FEW HOURS THIS EVENING AND TONIGHT. MAINLY
UTILIZED SWAN 12 TO 30 HOURS OUT AFTER CORRECTING FOR BEING
SLIGHTLY OVERDONE AT 06Z THIS MORNING...STILL PLACES ALL COASTAL
WATERS IN 4 TO 6 FEET SEAS WITH THE CENTRAL WATERS NEAR DIAMOND
SHOALS IN 5 TO 8 FEET RANGE.

LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 315 AM SATURDAY...USED A BLEND OF THE ORIGINAL FORECAST WITH
THE GFS/ECMWF WITH THE FASTER TIMING OF THE FRONT AND WEAKER
STRENGTH OF THE POST FRONTAL NORTHERLY SURGE ACROSS THE WATERS LATE
SUNDAY INTO MONDAY. CONFIDENCE IN STRENGTH OF SURGE NOT HIGH AS
CAN'T RULE OUT NAM 25 KT FORECAST MONDAY/MONDAY NIGHT. FOR NOW WILL
FORECAST SUSTAINED WINDS TO 20 KT. THE SWAN AND WAVE WATCH WERE
SIMILAR WITH SEAS BUILDING TO 5-7 FT WITH THE WEAKER SURGE MONDAY
THROUGH TUESDAY EVENING. IF THE STRONGER NAM VERIFIES THEN MARINERS
CAN EXPECT 7-9 FT SEAS. FOR NOW FEEL COMFORTABLE WITH A FORECAST
INDICATING ADVISORY CONDITIONS. LATER MODEL RUNS CAN FINE TUNE THE
DETAILS SINCE THE STRONGEST WINDS ARE EXPECTED MONDAY AND MONDAY
NIGHT. THE FRONT SHOULD BE SOUTH OF THE WATERS BY EARLY MONDAY
MORNING WHERE IT WILL STALL. LOW PRESSURE IS FORECAST TO MOVE ALONG
THIS FRONT EARLY NEXT WEEK BUT TIMING/TRACK/INTENSITY ARE STILL
UNCERTAIN. MARINERS SHOULD PLAN FOR A PROLONGED PERIOD OF ADVISORY
LEVEL CONDITIONS BEGINNING MONDAY AND PERSISTING THROUGH AT LEAST
TUESDAY NIGHT. WILL FORECAST IMPROVING CONDITIONS WEDNESDAY ALTHOUGH
THE MODELS ARE FORECASTING A FRONTAL PASSAGE LATE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR AMZ152-154.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR AMZ150-156-158.

&&

SYNOPSIS...DAG
NEAR TERM...DAG
SHORT TERM...JME
LONG TERM...JME
AVIATION...JME/DAG
MARINE...JME/DAG
Hazardous weather outlook, Mar 12, 3:03 AM EST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 AM EST SAT MAR 12 2011

NCZ029-044>047-079>081-090>095-098-103-104-130815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
303 AM EST SAT MAR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in North Carolina, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.